Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 366, NWS Louisville, KY

July 18, 2012Barren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 5:45 PM CDT for Barren County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 5:45 PM CDT (22:45 UTC)
Expired
Jul 18, 2012, 6:15 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Barren County, KY

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2917 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS53 KLMK 182245
SVRLMK
KYC009-182315-
/O.NEW.KLMK.SV.W.0366.120718T2245Z-120718T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HIGHLAND SPRINGS...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HIGHLAND SPRINGS...
  PARK CITY AND STOVALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3706 8607 3717 8605 3715 8595 3715 8594
      3701 8597
TIME...MOT...LOC 2245Z 017DEG 3KT 3713 8600
WIND...HAIL 60MPH 1.00IN

$$

RAS
1 follow-up statement
170 
WWUS53 KLMK 182315
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM CDT WED JUL 18 2012

KYC009-182325-
/O.EXP.KLMK.SV.W.0366.000000T0000Z-120718T2315Z/
BARREN KY-
615 PM CDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARREN COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING 40 MPH WIND GUSTS...AS WELL AS PERIODS OF HEAVY RAIN 
AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3706 8607 3717 8605 3715 8595 3715 8594
      3701 8597
TIME...MOT...LOC 2245Z 017DEG 3KT 3713 8600

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:06 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 18, 2:06 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED JUL 18 2012

.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012

Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.

New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.

As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.

With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.

Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.

.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012

The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.

POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.

Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012

Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032.

Short Term.......RJS
Long Term........RAS
Aviation.........RJS
Hazardous weather outlook, Jul 18, 2:32 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW
HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN.
USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ076>079-083-084-089>092-KYZ023>032-192245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS
THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN
EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/RAS

In the hours before

Local storm report, Jul 18, 5:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     BIG SPRING              37.80N  86.17W
07/18/2012                   BRECKINRIDGE       KY   EMERGENCY MNGR

            TREES DOWN ON HIGH PLAINS ROAD

&&

EVENT NUMBER LMK1200797

EBW
Special weather statement, Jul 18, 5:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT WED JUL 18 2012

KYC073-209-182315-
SCOTT KY-FRANKLIN KY-
613 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS HEADING FOR SCOTT AND FRANKLIN
COUNTIES IN EAST CENTRAL KENTUCKY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OWENTON TO 11 MILES NORTHWEST OF CYNTHIANA...AND MOVING SOUTHEAST AT
25 MPH.  THESE STORMS ARE MOVING SOUTH-SOUTHEAST AT 15-20 MPH AND
WILL AFFECT SCOTT AND FRANKLIN COUNTIES OVER THE NEXT HOUR.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8453 3838 8446 3828 8444 3825 8442
      3820 8443 3817 8465 3819 8474 3815 8483
      3814 8499 3836 8495 3837 8491 3835 8489
      3834 8479 3835 8475 3849 8456
TIME...MOT...LOC 2213Z 328DEG 22KT 3843 8487 3846 8448

MJ
Special weather statement, Jul 18, 5:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT WED JUL 18 2012

KYC029-179-182250-
NELSON KY-BULLITT KY-
621 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BARDSTOWN...AND MOVING
SOUTHWEST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...NICKEL SIZE HAIL...AND
GUSTY WINDS UP TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HUNTERS AND CLERMONT...
  RIDGETOP...
  SCUFFLETOWN AND CRAVENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8557 3786 8580 3793 8571 3797 8556
      3790 8546
TIME...MOT...LOC 2221Z 029DEG 7KT 3791 8556

TWF
Special weather statement, Jul 18, 5:23 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT WED JUL 18 2012

KYC009-182310-
BARREN KY-
523 PM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GLASGOW...AND MOVING SOUTH
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GRIDERVILLE...
  PARK CITY AND GOODNIGHT...
  STOVALL AND CARDEN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3706 8607 3716 8606 3716 8602 3716 8600
      3715 8586 3699 8584
TIME...MOT...LOC 2223Z 000DEG 2KT 3712 8598

RAS
Special weather statement, Jul 18, 5:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT WED JUL 18 2012

KYC005-067-073-113-167-239-182320-
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-FAYETTE KY-FRANKLIN
KY-
638 PM EDT WED JUL 18 2012

...LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...HALF INCH HAIL...AND 50 MPH WINDS
MOVING THROUGH THE WESTERN BLUEGRASS REGION OF CENTRAL KENTUCKY...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
FRANKFORT TO GEORGETOWN...AND MOVING SOUTH AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  AVENSTOKE AND LORADALE...
  YARNALLTON AND WALLACE...
  ELMENDORF AND MATTOXTOWN...
  BIRDIE AND MUIR...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8431 3800 8432 3792 8433 3790 8502
      3813 8502 3818 8470 3815 8464 3812 8463
      3812 8465 3811 8463 3813 8461 3821 8439
      3812 8438 3806 8429
TIME...MOT...LOC 2237Z 348DEG 23KT 3818 8498 3820 8462

MJ
Special weather statement, Jul 18, 5:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT WED JUL 18 2012

INC043-061-KYC111-163-182310-
HARRISON IN-FLOYD IN-JEFFERSON KY-MEADE KY-
643 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...SMALL HAIL...AND WINDS UP TO 40 MPH WINDS MOVING SOUTH TOWARD
THE OHIO RIVER...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NEW
ALBANY TO CORYDON TO 12 MILES WEST OF CORYDON...AND MOVING SOUTH AT
20 MPH.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...PEA TO MARBLE SIZE
HAIL...AND GUSTY WINDS OF UP TO 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS. GUSTY WINDS MAY BEGIN BEFORE THE ONSET OF THE RAIN
WHICH IS BACK BEHIND THE LEADING EDGE OF THE GUSTY OUTFLOW WINDS
FROM THE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRANDENBURG...
  NEW ALBANY...
  CORYDON...
  NEW MIDDLETOWN AND NEW AMSTERDAM...
  BATTLETOWN AND VALLEY CITY...
  LODALE AND TITUS...
  MAUCKPORT AND LOTTICK CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8589 3827 8575 3800 8601 3800 8633
      3821 8629 3822 8630 3822 8628 3828 8628
      3829 8626 3829 8625 3830 8626 3830 8628
      3832 8629 3835 8612
TIME...MOT...LOC 2240Z 350DEG 19KT 3832 8589 3818 8607
          3812 8633

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:25 AM CDTSpecial Weather StatementLMKScott30 min
Jul 18, 2:26 AM CDTHeat AdvisoryLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more17 hr
Jul 18, 8:39 AM CDTSpecial Weather StatementLMKNicholas46 min
Jul 18, 8:57 AM CDTAreal Flood AdvisoryLMKNicholas104 min
Jul 18, 9:41 AM CDTSpecial Weather StatementLMKClinton44 min
Jul 18, 12:27 PM CDTSpecial Weather StatementLMKRussell28 min
Jul 18, 12:59 PM CDTAreal Flood AdvisoryLMKAdair, Russell86 min
Jul 18, 1:12 PM CDTSevere Thunderstorm WarningLMKRussell28 min
Jul 18, 2:54 PM CDTSpecial Weather StatementLMKMadison31 min
Jul 18, 3:04 PM CDTSevere Thunderstorm WarningLMKMadison31 min
Jul 18, 3:05 PM CDTSpecial Weather StatementLMKWashington30 min
Jul 18, 3:07 PM CDTSpecial Weather StatementLMKWashington28 min
Jul 18, 3:18 PM CDTSpecial Weather StatementLMKOldham32 min
Jul 18, 3:25 PM CDTSpecial Weather StatementLMKLarue30 min
Jul 18, 3:33 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison42 min
Jul 18, 3:40 PM CDTSpecial Weather StatementLMKJefferson, Oldham30 min
Jul 18, 3:43 PM CDTFlash Flood WarningLMKMadison3 hr
Jul 18, 3:45 PM CDTSevere Thunderstorm WarningLMKJefferson30 min
Jul 18, 3:57 PM CDTSpecial Weather StatementLMKHarrison, Nicholas28 min
Jul 18, 3:59 PM CDTSpecial Weather StatementLMKBourbon, Clark46 min
Jul 18, 4:02 PM CDTSpecial Weather StatementLMKGrayson43 min
Jul 18, 4:26 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Jul 18, 4:33 PM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette117 min
Jul 18, 4:39 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas46 min
Jul 18, 4:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin32 min
Jul 18, 5:05 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas40 min
Jul 18, 5:08 PM CDTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas3 hr
Jul 18, 5:13 PM CDTSpecial Weather StatementLMKFranklin, Scott62 min
Jul 18, 5:21 PM CDTSpecial Weather StatementLMKBullitt29 min
Jul 18, 5:23 PM CDTSpecial Weather StatementLMKBarren47 min
Jul 18, 5:24 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson31 min
Jul 18, 5:29 PM CDTSevere Thunderstorm WarningLMKScott41 min
Jul 18, 5:38 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Woodford42 min
Jul 18, 5:42 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford38 min
Jul 18, 5:51 PM CDTSpecial Weather StatementLMKLarue29 min
Jul 18, 6:00 PM CDTSpecial Weather StatementLMKHart45 min
Jul 18, 6:09 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer61 min
Jul 18, 6:13 PM CDTSevere Thunderstorm WarningLMKLarue32 min
Jul 18, 6:19 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer, Woodford31 min
Jul 18, 6:49 PM CDTSpecial Weather StatementLMKBoyle, Casey, Lincoln, Taylor31 min
Jul 18, 6:50 PM CDTSpecial Weather StatementLMKHart60 min
Jul 18, 6:55 PM CDTAreal Flood AdvisoryLMKHart3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.